Alert archive / Iowa / Wind Advisories in 2019
Wind Advisory 1, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Jan 7, 2019, 3:09 PM CST for 51 counties in Iowa. It took effect at Jan 8, 2019, 12:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 3:09 PM CST (21:09 UTC)
- In effect from
- Jan 8, 2019, 12:00 AM CST
- Expired
- Jan 8, 2019, 9:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -152 m²/s²
- 0-3 km storm-relative helicity
- -142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
999 WWUS73 KDMX 072109 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 309 PM CST Mon Jan 7 2019 ...Blustery Winds Tuesday... .The strong push of winds will move into the western portion of Iowa past midnight tonight and transition eastward through sunrise Tuesday morning. The blustery northwest winds continue throughout the day Tuesday with the highest gusts anticipated during the afternoon hours. The strong winds persist into the evening hours but appear to be not as gusty. Snow showers are forecast across portions of north central to northeast Iowa Tuesday morning. These are expected generally from around Mason City to Waterloo areas and with the strong winds and falling light snow, this combination may result in periodic visibility reductions during the morning hours Tuesday. IAZ004-005-015-023-024-033>035-044>046-057-058-070-080515- /O.NEW.KDMX.WI.Y.0001.190108T0600Z-190109T0300Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster- Crawford-Carroll-Greene-Audubon-Guthrie-Cass- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Denison, Carroll, Jefferson, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, and Atlantic 309 PM CST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST TUESDAY... The National Weather Service in Des Moines has issued a Wind Advisory, which is in effect from midnight tonight to 9 PM CST Tuesday. * TIMING...The strong winds develop past midnight tonight and persist well into the evening hours Tuesday. The highest wind gusts are expected late Tuesday morning through the afternoon hours. * WINDS...Northwest 25 to 35 mph with gusts to 45 to 55 mph. * IMPACTS...Difficult driving for high profile and lighter vehicles at times. Tree limbs and power lines may be blown down. Loose objects such as trashcans and lawn furniture are likely to be displaced and even become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ006-007-016-017-025>028-036>039-047>050-059>062-071>075- 081>086-092>097-080515- /O.NEW.KDMX.WI.Y.0001.190108T1200Z-190109T0300Z/ Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer- Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama- Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska- Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur- Wayne-Appanoose-Davis- Including the cities of Forest City, Lake Mills, Northwood, Manly, Garner, Britt, Kanawha, Mason City, Clear Lake, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 309 PM CST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY... The National Weather Service in Des Moines has issued a Wind Advisory, which is in effect from 6 AM to 9 PM CST Tuesday. * TIMING...The strong winds develop towards Tuesday morning and persist well into the evening hours Tuesday. The highest wind gusts are expected late Tuesday morning through the afternoon hours. * WINDS...Northwest 25 to 35 mph with gusts to 40 to 50 mph. Even higher gusts to 55 mph and near 60 mph are possible over northern Iowa Tuesday afternoon. * IMPACTS...Difficult driving for high profile and lighter vehicles at times. Tree limbs and power lines may be blown down. Loose objects such as trashcans and lawn furniture are likely to be displaced and even become airborne. In addition to the blustery winds, periodic light snow showers are forecast over portions of north central to northeast Iowa Tuesday morning and may cause visibility restrictions at times during the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KLP
5 follow-up statements
320 WWUS73 KDMX 080245 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 845 PM CST Mon Jan 7 2019 ...Blustery Winds Tuesday... .The strong push of winds will move into the western portion of Iowa past midnight tonight and transition eastward through sunrise Tuesday morning. The blustery northwest winds continue throughout the day Tuesday with the highest gusts anticipated during the afternoon hours. The strong winds persist into the evening hours but appear to be not as gusty. Snow showers are forecast across portions of north central to northeast Iowa Tuesday morning. These are expected generally from around Mason City to Waterloo areas and with the strong winds and falling light snow, this combination may result in periodic visibility reductions during the morning hours Tuesday. IAZ004-005-015-023-024-033>035-044>046-057-058-070-081045- /O.CON.KDMX.WI.Y.0001.190108T0600Z-190109T0300Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster- Crawford-Carroll-Greene-Audubon-Guthrie-Cass- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Denison, Carroll, Jefferson, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, and Atlantic 845 PM CST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST TUESDAY... * TIMING...The strong winds develop past midnight tonight and persist well into the evening hours Tuesday. The highest wind gusts are expected late Tuesday morning through the afternoon hours. * WINDS...Northwest 25 to 35 mph with gusts to 45 to 55 mph. * IMPACTS...Difficult driving for high profile and lighter vehicles at times. Tree limbs and power lines may be blown down. Loose objects such as trashcans and lawn furniture are likely to be displaced and even become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ006-007-016-017-025>028-036>039-047>050-059>062-071>075- 081>086-092>097-081045- /O.CON.KDMX.WI.Y.0001.190108T1200Z-190109T0300Z/ Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer- Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama- Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska- Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur- Wayne-Appanoose-Davis- Including the cities of Forest City, Lake Mills, Northwood, Manly, Garner, Britt, Kanawha, Mason City, Clear Lake, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 845 PM CST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY... * TIMING...The strong winds develop towards Tuesday morning and persist well into the evening hours Tuesday. The highest wind gusts are expected late Tuesday morning through the afternoon hours. * WINDS...Northwest 25 to 35 mph with gusts to 40 to 50 mph. Even higher gusts to 55 mph and near 60 mph are possible over northern Iowa Tuesday afternoon. * IMPACTS...Difficult driving for high profile and lighter vehicles at times. Tree limbs and power lines may be blown down. Loose objects such as trashcans and lawn furniture are likely to be displaced and even become airborne. In addition to the blustery winds, periodic light snow showers are forecast over portions of north central to northeast Iowa Tuesday morning and may cause visibility restrictions at times during the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Hagenhoff
383 WWUS73 KDMX 080908 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 308 AM CST Tue Jan 8 2019 ...Blustery Winds Today... .Strong and gusty northwest winds will push from west to east across Iowa this morning, persisting through the day and into tonight with the highest gusts anticipated during the afternoon hours. Winds should then slowly diminish by early Wednesday morning. IAZ004-005-015-023-024-033>035-044>046-057-058-070-081715- /O.CON.KDMX.WI.Y.0001.000000T0000Z-190109T0300Z/ Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster- Crawford-Carroll-Greene-Audubon-Guthrie-Cass- Including the cities of Estherville, Algona, Emmetsburg, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Denison, Carroll, Jefferson, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, and Atlantic 308 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Winds will increase rapidly by sunrise today and persist well into the evening hours. The highest wind gusts are expected late this morning through the afternoon. * WINDS...Northwest 25 to 35 mph with gusts to 45 to 55 mph at times. * IMPACTS...Difficult driving for high profile and lighter vehicles at times. Tree branches and power lines may be blown down. Loose objects such as trashcans and lawn furniture are likely to be displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IAZ006-007-016-017-025>028-036>039-047>050-059>062-071>075- 081>086-092>097-081715- /O.CON.KDMX.WI.Y.0001.190108T1200Z-190109T0300Z/ Winnebago-Worth-Hancock-Cerro Gordo-Wright-Franklin-Butler-Bremer- Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama- Dallas-Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska- Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur- Wayne-Appanoose-Davis- Including the cities of Forest City, Lake Mills, Northwood, Manly, Garner, Britt, Kanawha, Mason City, Clear Lake, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 308 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 9 PM CST THIS EVENING... * TIMING...Winds will increase from west to east later this morning and persist well into the evening hours. The highest wind gusts are expected late this morning through the afternoon. * WINDS...Northwest 25 to 35 mph with gusts to 40 to 50 mph at times. * IMPACTS...Difficult driving for high profile and lighter vehicles at times. Tree branches and power lines may be blown down. Loose objects such as trash cans and lawn furniture are likely to be displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lee
734 WWUS73 KDMX 081606 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1006 AM CST Tue Jan 8 2019 ...Blustery Winds Today... .Strong and gusty northwest winds will increase late this morning, persisting through the day and into tonight with the highest gusts anticipated during the afternoon hours. Winds should then slowly diminish by early Wednesday morning. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-090015- /O.CON.KDMX.WI.Y.0001.000000T0000Z-190109T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1006 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Winds will increase late Tuesday morning and persist well into the evening hours. The highest wind gusts are expected late this morning through the afternoon. * WINDS...Northwest 25 to 35 mph with gusts to 45 to 55 mph at times. * IMPACTS...Difficult driving for high profile and lighter vehicles at times. Tree branches and power lines may be blown down. Loose objects such as trashcans and lawn furniture are likely to be displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Krull
875 WWUS73 KDMX 082148 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 348 PM CST Tue Jan 8 2019 ...Windy Conditions Continue this Evening... .Strong northwest winds will persist into tonight with the highest gusts expected late this afternoon and early evening. Winds should then slowly diminish by late tonight into Wednesday morning. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-090300- /O.CON.KDMX.WI.Y.0001.000000T0000Z-190109T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 348 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Strong winds will persist into the evening hours. The highest wind gusts are expected through early evening though gusts will remain strong through the evening. * WINDS...Northwest 25 to 35 mph with gusts to 45 to 55 mph at times. * IMPACTS...Difficult driving for high profile and lighter vehicles at times. Tree branches and power lines may be blown down. Loose objects such as trashcans and lawn furniture are likely to be displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ REV
788 WWUS73 KDMX 090250 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 850 PM CST Tue Jan 8 2019 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-090400- /O.EXP.KDMX.WI.Y.0001.000000T0000Z-190109T0300Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield, Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 850 PM CST Tue Jan 8 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Winds have diminished below hazardous levels, allowing for the advisory to expire. Winds will remain breezy, with gusts of 25 to 35 mph possible through Wednesday morning. An occasional gust to 40 mph may still be possible through tonight. $$ Hagenhoff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:42 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Jan 7, 11:42 AM CST, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1142 AM CST Mon Jan 7 2019 .UPDATE... Issued at 1142 AM CST Mon Jan 7 2019 Have updated some temperatures, winds and sky grids this morning. Have the area of low stratus impacting the northern half of the forecast area which will likely remain in place through the afternoon and start to erode ahead of the next upper level wave to impact the area tonight/early Tuesday. Clouds to move in with that system later tonight and move out through mid-day Tuesday. Also seeing gustier winds than expected through early afternoon with winds expected to diminish some by late afternoon into this evening before picking up again late tonight. Also seeing temperatures cooler across the north with the low stratus and gusty winds, so have adjusted highs down in the north and went with a steady or slightly cooling temperature trend beneath the clouds this afternoon. Will be looking into winds for Tuesday as could see some gusts above 50 mph in the north by Tuesday afternoon and much of the area will likely need an advisory, but will also assess if any of the area will broach high wind warning as well. .DISCUSSION.../Today through Sunday/ Issued at 356 AM CST Mon Jan 7 2019 The bulk of the active weather over the next seven days will occur today into Tuesday. Currently, a broad area of rain is moving across central and eastern Iowa with more scattered precipitation across the west. Much of the precipitation will end by 9 am as drier air arrives behind a frontal boundary that will move swiftly across the state. Temperatures continue to rise early this morning ahead of the boundary. Temperatures will fall later this morning in the wake of the boundary passage due to cold advection. The cold advection will cease by this afternoon therefore some rebound in temperatures is expected. That said, some locations will have morning highs. The next potent short wave will arrive late this afternoon and into the overnight. Another area of precipitation will likely develop over southern Minnesota into northern Iowa which may result in light snow accumulations late tonight. Strong and gusty winds are expected to arrive tonight after midnight and continue into Tuesday. Expect two wind gusts maxes to occur. The first late tonight as the strongest pressure gradient and pressure height rises along with strongest subsidence and mixed layer winds of 45 to 50 kts. This will lead to the possibility of a few gusts in excess of 58 mph. A secondary max should occur later in the day as deeper mixing occurs though the pressure gradient will be relaxing by that time. Gusts over 40 mph will remain possible as the mixing maintains. Have maintained flurries over northern Iowa though much of Tuesday as cold advection will drop the stratus layer into the -10C to -15C range and conducive to dendritic growth. At this time, the moisture looks shallow enough to mitigate the potential for horizontal convective rolls which would lead to snow shower burst but will continue to monitor as this could have travel impacts. At a minimum, will need headlines for wind late tonight into Tuesday. Will continue to highlight in the HWO and via graphics and will allow the day shift time to collaborate headlines later today. Wednesday will have the coldest temperatures for the forecast period with upper teens to near 20 north and the low to mid 30s south. Considering climatologically we are approaching seasonal temperature minimums, these temperatures are not that cold. The remainder of the forecast period will have temperatures at or above normal, peaking in the 30s to low 40s this weekend. The next system to impact Iowa will arrive Friday into Friday night. This system will bring a mix of rain and snow to the state. && .AVIATION.../For the 18Z TAFS through 18Z Tuesday afternoon/ Issued at 1142 AM CST Mon Jan 7 2019 IFR to low MVFR stratus in place to impact the northern TAF sites and may just skirt KDSM this afternoon. Low clouds to then move out through the late afternoon/evening hours, with them set to move back in across the north late tonight. Gusty winds this afternoon, then to diminish this evening and shift back to the southwest, before picking up out of the west to northwest late in the period toward sunrise Tuesday. The strongest gusts are expected just beyond the current TAF forecast period across the forecast area. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...Donavon AVIATION...Beerends
Hazardous weather outlook, Jan 7, 3:55 AM CST, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 355 AM CST Mon Jan 7 2019 IAZ033>039-044>050-057>062-070>075-081>086-092>097-081000- Sac-Calhoun-Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford- Carroll-Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas- Polk-Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska- Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur- Wayne-Appanoose-Davis- 355 AM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Northwesterly winds sustained at 20 to 30 mph, with gusts approaching 50 mph are possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday morning through Tuesday afternoon, northwesterly sustained winds of 25 to 35 mph, with wind gusts over 50 mph are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ004>007-015>017-023>028-081000- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer- 355 AM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Northwesterly winds sustained at 20 to 30 mph, with gusts approaching 50 mph are possible tonight. Light snow is expected tonight. In combination with the strong winds, visibility may be reduced to 1 mile or less at times and roadways may become slippery. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday morning through Tuesday afternoon, northwesterly sustained winds of 25 to 35 mph, with wind gusts over 50 mph are possible. Flurries may continue into the Tuesday afternoon. In combination with the strong winds, visibility may be reduced to 1 to 3 miles at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Kotenberg
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.